Get your Health question answered in 3 easy steps

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from narcolepsy. Taken methadone. No improvement. Cure?

Answered by
Dr.
Dr. Mohammed Kappan

General & Family Physician

Practicing since :2002

Answered : 106 Questions

default
Posted on Mon, 7 Jan 2013 in Sleep Disorders
Question: I have been with my doc for 25 years i go to refill on the two meds that I'm on and the doc says i cant see you anymore why it turns out he is under DEA sanctions and under high XXXXXXX bc/bs being droped as a provider. Now I have no doctor but he has given me methadone 40mg everyday for 10 years he also has me on Ritalin 400 mg perday for 5 years I do have chronic pain and severe narcolepsy I cannot find a doc who will take me when they see my records. I have tried over 9 docs no luck when I run of meds I am in serious trouble as are other patients. I have tried every inter vention Help help help
doctor
Answered by Dr. Mohammed Kappan 32 hours later
Hi,

I understand the difficulty you are going through. I am sorry that none of your doctors are able to help you in time.

As a GP, I had discussed your condition with few neurologists here. They were of the opinion that you would require prolonged medication under the care of a doctor at your location. That is because, timely medication and refills becomes necessary. I am sorry that, it is not possible to prescribe any medication through this platform.

Hope I have been able to address your concern. If unsatisfied with the answer, please write to YYYY@YYYY .

Thank you

Wish you good health.


Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

Recent questions on Drug rehabilitation

doctor1 MD

Hey, i was Treated for Ghonorrea twice, i did eurine and blood samples and they seem to come back negative. I still get symptoms for ghonorrea and am very nervous because i was diagnosed about 3 years ago . And Swelling and soarness in the ephydimis still occur .

doctor1 MD

I have been on methadone for approx. 5 years now at a dose of 30mg taken 4 times daily. This has not only stopped any unpleasant withdrawl symptoms but has also offered considerable relief in easing chronic pain from a severe back injury 11 years ago. For the first 3 years of taking the medication I found that while it was effective in these areas their was an exceptional side effect in that it absolutely obliterated any interest in sex or even the ability to physically have sex. Also I found that I had next to no energy, making many things I used to enjoy fall by the wayside which in turn led to severe depression. After extensive talks with my Doctor I was sent for blood analysis and it was found that my level of testosterone was so low it barely registered. I was then put on a 3 week cycle of injections of 2mls of Delatestryl and for the past several years I have been the person that I used to be (it gave me my life back). Know I have been given a new Doctor at the clinic I attend and he has informed me that he is only there to prescribe methadone and will not be responsible for any other prescriptions. I do not have a family doctor and our emerg has said that this falls outside their domain. The walk in clinic treats every individual that I know so badly that their is no doubt in my mind that they will refuse to continue this presciption. (to give you some perspective on our walk in clinic - I went their several mnths back with sever pneumonia and the Doctor looked at my chart once and told me that I would get know %$#&# narcotics from him and to leave immediately) Any suggestions on how to get across to my knew methadone Doctor (who has only been in prescribing methadone for 2 months) just how much this would severely negatively impact my life?

doctor1 MD

I used to be a heroin addict. I was prescribed suboxone for 2 or 3 months by an excellent psychiatrist. I am now clean and have been for almost a year. The porblem is that I have been diagnosed with lymphoma. The pain is pretty intense, and I have 3 lymph nodes suspected to be cancerous, all are very painful. 2 separate growths have not been fully evaluated, and are not painful. The prescription monitoring program shows my doctors that I have been prescribed suboxone in the passed, and Ive already told my doctors about my passed addiction anyway. Now because of the suboxone, I cannot recieve pain medications. If I can, the doctors I have been to do not feel comfortable giving it to me. My problem is that the pain is so intense that I need a pain medication to be able to live day to day. I cant do normal things such as walk my dog, go any places that require long periods of walking... etc. Its also worth noting that I have chosen not to recieve chemo, or radiation therapy. I cant afford it, plus I dont want to live the last year or so of my life too nauseous to be happy in the case that chemo does not work. Doctors do not want to do surgery, they say the risk of the cancer spreading is to great being that I am not receiving treatment. My question to you: What do I do? Tramadol is all my doctor is willing to prescribe and that does absolutely nothing for me. Ive been on a full range of NSAIDs in every safe dosage and I have had no relief. Am I going to have to suffer until I die? Or should I find a new doctor?

doctor1 MD

I was given Topron (Nifuroxazida) 400 mg by a pharmacist for severe diarrhea. I took the first dose about 3pm and it is now 10 pm. It hasn't seemed to make a difference at all. Can I go ahead and take another dose or do I have to wait a full 12 hours?

doctor1 MD

If I am addicted to opiates, will tramadol keep me from going into withdrawal and being "dope sick?"

doctor1 MD

I have joint pain and use hydocodone - 10 milliigrams each day only and tramadol , only because it was prescribed in 1985 and probably withdrawal may be severe, Celebrex helps a great deal but I may have kidney problems as a result. my non-regular...

doctor1 MD

I had three beers from 8-10 and at about 11:15 I completely forgot I had been drinking and took 5mg of ambien becuase i have been having major stress and anxiety . Should I go to the hospital?